Back to Ask the Diabetes Team Ask the Diabetes Team

From Fernley, Nevada, USA:

I am a 63-year-old male on metformin/Avandia/glyburide in the morning with metformin/Avandia in the evening. I am 6 feet, 1 inch and weighed 275 pounds on April 4, 2007. Eating/swallowing problems have accomplished what 20 years of diets couldn't. My old body has returned and my blood sugars have been coming down since October 2007. From April through August 2007, I lost about 30 pounds, then I couldn't eat much so I dropped to 215 pounds by October.

A few weeks back, I had a lightheaded feeling and checked my blood sugar. It was 66 mg/dl [3.7 mmol/L]! This past week, I ceased the evening regimen. I was still feeling lightheaded. My blood sugar has been ranging from the 60s mg/dl [3.3 to 3.8 mmol/L] to 90s mg/dl [5.0 to 5.5 mmol/L] during day, and my morning reading is always under 100 mg/dl [5.6 mmol/L]. So, I'll be trying to wean myself, while staying on top of blood sugars.

Can a person "lose" type 2 diabetes? I'll be going in for a major blood work-up, after I've followed several more weeks of clinical trails at home. This simply is mind blowing. I've used three different meters and have gotten more or less the same readings.


The question of whether you "lose diabetes" is rather complicated. You do not lose the diagnosis. However, you can do things to modify your blood sugars. Medications can lower glucose levels. Weight loss can also lower glucose levels. If you have been successful in losing weight over time, this can have a dramatic effect on blood sugars. The excess weight adds to the resistance your body puts up to insulin's action. Therefore, when a person is heavy and loses a lot of weight, the resistance is removed, and your body will respond better to the insulin you make.


Original posting 31 Mar 2008
Posted to Type 2


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.